Alert archive / Kansas / Red Flag Warnings in 2014
Red Flag Warning 24, NWS Wichita, KS
NWS Wichita, KS issued this red flag warning at Apr 25, 2014, 6:59 PM CDT for 17 counties in Kansas. It took effect at Apr 26, 2014, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2014, 6:59 PM CDT (23:59 UTC)
- In effect from
- Apr 26, 2014, 1:00 PM CDT
- Expired
- Apr 26, 2014, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Butler County, KS, Chase County, KS, Cowley County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 57 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 12.0 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2762 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 427 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
685 WWUS83 KICT 252359 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 659 PM CDT FRI APR 25 2014 KSZ032-033-047-048-050-067-082-261500- /O.EXP.KICT.FW.W.0023.000000T0000Z-140426T0000Z/ /O.UPG.KICT.FW.A.0012.140426T1800Z-140427T0000Z/ /O.NEW.KICT.FW.W.0024.140426T1800Z-140427T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN- 659 PM CDT FRI APR 25 2014 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT SATURDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033... 047...048...050...067 AND 082... ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033... 047...048...050...067 AND 082... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT FROM 1 PM TO 8 PM CDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH THE AFTERNOON AND EARLY EVENING HOURS. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ049-051-068-083-091-092-261500- /O.EXP.KICT.FW.W.0023.000000T0000Z-140426T0000Z/ /O.NEW.KICT.FW.W.0024.140426T1800Z-140427T0100Z/ SALINE-MCPHERSON-HARVEY-SEDGWICK-HARPER-SUMNER- 659 PM CDT FRI APR 25 2014 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT SATURDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 049...051... 068...083...091 AND 092... ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 049...051... 068...083...091 AND 092... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT FROM 1 PM TO 8 PM CDT SATURDAY. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH THE AFTERNOON AND EARLY EVENING HOURS. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ052-260100- /O.EXP.KICT.FW.W.0023.000000T0000Z-140426T0000Z/ MARION- 659 PM CDT FRI APR 25 2014 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONE 052... WINDS WILL SUBSIDE AND RELATIVE HUMIDITIES WILL BEGIN TO RECOVER SO THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM CDT. $$
4 follow-up statements
503 WWUS83 KICT 260846 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 346 AM CDT SAT APR 26 2014 KSZ052-053-069-093-262345- /O.NEW.KICT.FW.A.0013.140427T1700Z-140428T0000Z/ /O.EXA.KICT.FW.W.0024.140426T1800Z-140427T0100Z/ MARION-CHASE-BUTLER-COWLEY- 346 AM CDT SAT APR 26 2014 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 052...053...069 AND 093... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 052...053...069 AND 093... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH FOR EXTREME GRASSLAND FIRE DANGER IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON INTO EARLY THIS EVENING. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 35 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ032-033-047>051-067-068-082-083-091-092-262345- /O.NEW.KICT.FW.A.0013.140427T1700Z-140428T0000Z/ /O.CON.KICT.FW.W.0024.140426T1800Z-140427T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- 346 AM CDT SAT APR 26 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048...049...050...051...067... 068...082...083...091 AND 092... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048...049...050...051...067...068...082... 083...091 AND 092... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FIRE WEATHER WATCH FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON INTO EARLY THIS EVENING. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$
776 WWUS83 KICT 261434 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 934 AM CDT SAT APR 26 2014 KSZ032-033-047>053-067>069-082-083-091>093-270545- /O.CON.KICT.FW.W.0024.140426T1800Z-140427T0100Z/ /O.CON.KICT.FW.A.0013.140427T1700Z-140428T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- 934 AM CDT SAT APR 26 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048...049...050...051...067... 068...082...083...091 AND 092... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048...049...050...051...067... 068...082...083...091 AND 092... * EXTREME GRASSLAND FIRE DANGER...IS FORECAST TODAY AND SUNDAY GENERALLY ALONG AND WEST OF THE FLINT HILLS. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON INTO EARLY THIS EVENING...AND AGAIN SUNDAY AFTERNOON THROUGH EARLY EVENING. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 21 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$
202 WWUS83 KICT 262026 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 326 PM CDT SAT APR 26 2014 KSZ052-053-069-093-270100- /O.CAN.KICT.FW.A.0013.140427T1700Z-140428T0000Z/ /O.CON.KICT.FW.W.0024.000000T0000Z-140427T0100Z/ MARION-CHASE-BUTLER-COWLEY- 326 PM CDT SAT APR 26 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 052... 053...069 AND 093... ...FIRE WEATHER WATCH IS CANCELLED FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 052...053...069 AND 093... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE FIRE WEATHER WATCH. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON INTO EARLY THIS EVENING. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 26 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ032-033-047>051-067-068-082-083-091-092-271130- /O.UPG.KICT.FW.A.0013.140427T1700Z-140428T0000Z/ /O.NEW.KICT.FW.W.0025.140427T1700Z-140428T0000Z/ /O.CON.KICT.FW.W.0024.000000T0000Z-140427T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- 326 PM CDT SAT APR 26 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032... 033...047...048...049...050...051...067...068...082...083... 091 AND 092... ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CDT SUNDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033... 047...048...049...050...051...067...068...082...083...091 AND 092... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT FROM NOON TO 7 PM CDT SUNDAY. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON INTO EARLY THIS EVENING...AND AGAIN SUNDAY AFTERNOON THROUGH EARLY SUNDAY EVENING. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KETCHAM
962 WWUS83 KICT 262357 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 657 PM CDT SAT APR 26 2014 KSZ032-033-047>051-067-068-082-083-091-092-271500- /O.CAN.KICT.FW.W.0024.000000T0000Z-140427T0100Z/ /O.CON.KICT.FW.W.0025.140427T1700Z-140428T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- 657 PM CDT SAT APR 26 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CDT SUNDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048...049...050...051...067...068...082...083... 091 AND 092... ...RED FLAG WARNING IS CANCELLED FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048...049...050... 051...067...068...082...083...091 AND 092... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE RED FLAG WARNING FOR SATURDAY EVENING...BUT THE RED FLAG WARNING REMAINS IN EFFECT FOR THE AREA ON SUNDAY AFTERNOON. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED SUNDAY AFTERNOON THROUGH EARLY SUNDAY EVENING. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ052-053-069-093-270100- /O.CAN.KICT.FW.W.0024.000000T0000Z-140427T0100Z/ MARION-CHASE-BUTLER-COWLEY- 657 PM CDT SAT APR 26 2014 ...RED FLAG WARNING IS CANCELLED FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 052...053...069 AND 093... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE RED FLAG WARNING. CONDITIONS HAVE DROPPED BELOW EXTREME GRASSLAND FIRE DANGER MEANING THAT THE WARNING HAS BEEN CANCELLED. $$ BILLINGS WRIGHT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Apr 25, 6:47 PM CDT, 12 minutes earlier.
Area forecast discussion, Apr 25, 6:47 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 647 PM CDT FRI APR 25 2014 ...UPDATED FOR 00Z AVIATION DISCUSSION... .SYNOPSIS... ISSUED AT 340 PM CDT FRI APR 25 2014 WEAK RIDGING IS OVER THE HIGH PLAINS AS A INTENSE TROUGH MAKES LANDFALL ALONG THE CALIFORNIA. THIS TROUGH WILL BE THE MAIN WEATHER MAKER FOR THE WEEKEND AND WHAT WE ARE ALL WATCHING. AT THE SURFACE LOW PRESSURE IS OVER SOUTHWEST KANSAS WITH GUSTY SOUTHERLY WINDS OVER MOST OF THE EASTERN HALF OF THE STATE. THE WINDS HAVE CAUSED GRASSLAND FIRE DANGER TO BE EXTREME ACROSS THE CENTRAL PORTIONS OF THE STATE. BILLINGS WRIGHT && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 340 PM CDT FRI APR 25 2014 THIS IS THE PERIOD TO WATCH WITH THE POTENTIAL FOR SEVERE WEATHER ACROSS THE REGION. TONIGHT: AS THE LOW LEVEL JET GETS GOING...MOISTURE TRANSPORT INTO SOUTHEAST KANSAS WILL DRIVE THE CHANCES FOR THUNDERSTORMS...ESPECIALLY TOWARDS THE EARLY MORNING HOURS. THINK THIS ACTIVITY WILL MAINLY STAY TO THE SOUTHEAST OF THE TURNPIKE CORRIDOR. CANNOT RULE OUT A STRONG TO SEVERE STORMS WITH MARGINAL SHEAR AND ABOUT A 1000-1500 J/KG CAPE. DO NOT EXPECT WIDESPREAD ACTIVITY OR SEVERE EVENTS. MAIN THREAT WILL BE HAIL...POSSIBLY UP TO QUARTER SIZED. SATURDAY - SATURDAY NIGHT: THE MAJORITY OF SATURDAY WILL BE QUIET. ACTIVITY FROM THE MORNING WILL EXIT INTO MISSOURI AND THEN IT WILL BE A WAIT FOR AFTERNOON/EVENING ACTIVITY. THERE IS A LOT OF UNCERTAINTY REGARDING THE DEVELOPMENT OF STORMS...BUT CONFIDENCE INCREASES THAT IF A STORM DOES DEVELOP...IT WILL BECOME SEVERE. CURRENT GUIDANCE SHOWS ABUNDANT CAPE OF 3000-3500 J/KG...WITH THE HIGHEST AMOUNTS IN A CORRIDOR ALONG AND AHEAD OF THE DRYLINE WITH 30-35 SHEAR. THINK SOME STORMS COULD DEVELOP LATE IN THE AFTERNOON ALONG THE DRYLINE AND TRACK EASTWARD INTO THE WESTERN SECTIONS OF THE FORECAST AREA...MAINLY FROM RUSSELL COUNTY SOUTH TO HARPER COUNTY. THE MAIN THREAT SATURDAY WILL BE LARGE HAIL UP TO BASEBALLS AND STRONG WINDS TO 70 MPH. THE TORNADIC THREAT IS THE MOST UNCERTAIN...WITH THE LCL HEIGHTS BEING 3000-4000 FT. AS THE SUN SETS AND MORE MOISTURE STREAMS NORTHWARD...THE LCL HEIGHTS WILL DECREASE MEANING THE BEST CHANCE FOR TORNADOES WILL BE LATER IN THE EVENING. DURING THE OVERNIGHT HOURS ACTIVITY WILL CONTINUE...BUT SPREAD EASTWARD. THE MAIN THREAT OVERNIGHT WILL BE LARGE HAIL AND AND DAMAGING WINDS. SUNDAY - MONDAY: THE MAIN UPPER LEVEL SYSTEM WILL CONTINUE TO PUSH OUT SUNDAY...PUSHING THE DRYLINE EASTWARD OVERNIGHT INTO THE EARLY MORNING HOURS. THE THROUGH WILL BE NEGATIVELY TILTED WITH STRONG DIVERGENCE AHEAD OF THE FRONT. SOME SEVERE STORMS COULD BEGIN AS EARLY AS NOON SUNDAY AND PERSIST ACROSS EASTERN KANSAS. THE TORNADIC THREAT IS MUCH MUCH LOWER WITH THIS ACTIVITY AS IT IS EXPECTED TO BECOME LINEAR VERY QUICKLY...BUT ONE CANNOT BE RULED OUT. THE MAIN ACTIVITY WILL BE ALONG AND EAST OF I-135...QUICKLY MOVING TOWARD EASTERN KANSAS BY MID AFTERNOON-EARLY EVENING. MAIN THREAT WILL BE LARGE HAIL UP TO THE SIZE OF GOLFBALLS AND WINDS OF 70 MPH. BY MONDAY THE MAIN UPPER LEVEL SYSTEM WILL HAVE PUSHED ALL LOW LEVEL MOISTURE TO THE EAST OVER MISSOURI. SOME PRECIPITATION COULD DEVELOP UNDER THE MAIN UPPER LOW...BUT CONFIDENCE ON THAT IS LOW. THIS ACTIVITY IS NOT EXPECTED TO BE SEVERE. BILLINGS WRIGHT .LONG TERM...(TUESDAY THROUGH FRIDAY) ISSUED AT 340 PM CDT FRI APR 25 2014 THE UPPER LOW WILL CONTINUE TO SIT AND SPIN OVER THE AREA THROUGH MUCH OF THE EXTENDED FORECAST BEFORE EXITING EASTWARD BY FRIDAY. THIS WILL KEEP DAYTIME TEMPERATURES LOWER WITH HIGHS IN THE 50S AND 60S THROUGH THE EXTENDED AND LOWS IN THE 40S. THE MULTIPLE DISTURBANCES ROUNDING THE BASE OF THE TROUGH WILL BRING ANOTHER CHANCE FOR SHOWERS TUESDAY AND THEN AGAIN WEDNESDAY WITH SOME TRAILING CHANCES ON THURSDAY BUT THOSE WILL MAINLY BE OVER NORTHEAST KANSAS. BILLINGS WRIGHT && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 634 PM CDT FRI APR 25 2014 UNDER FEW-SCT CIRRUS...SOUTHERLY WINDS WILL DIMINISH THIS EVENING WITH SPEEDS AROUND 15 MPH ANTICIPATED OVERNIGHT. THERE IS STILL SOME CONCERN THAT WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP AFTER 08-10Z MAINLY EAST OF THE KANSAS TURNPIKE IMPACTING KCNU TOWARD 11Z ALONG THE NOSE OF A LLJ. GUSTY WINDS AND LARGE HAIL WILL BE POSSIBLE WITH THE STRONGEST STORMS. ADDITIONAL ACTIVITY MAY DEVELOP ALONG A DRYLINE ACROSS WEST CENTRAL KANSAS AND WESTERN OKLAHOMA AFTER 22-23Z AND DRIFT NORTHEAST TOMORROW EVENING. && .FIRE WEATHER... ISSUED AT 340 PM CDT FRI APR 25 2014 A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON IN CENTRAL AND SOUTH CENTRAL KANSAS WHERE CONDITIONS HAVE ALREADY REACHED THE EXTREME CATEGORY. THIS CONCERN WILL DIMINISH AS THE SUN SETS. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR SATURDAY OVER CENTRAL AND PORTIONS OF SOUTH CENTRAL KANSAS. CONTINUE TO THINK THIS WATCH LOOKS GOOD AND WILL ALLOW THE OVERNIGHT SHIFT TO UPGRADE. TEMPERATURES WILL SOAR INTO THE 80S AND 90S TOMORROW WITH STOUT SOUTHERLY WINDS. GRASSLAND FIRE DANGER WILL BE EXTREME. BILLINGS WRIGHT && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 58 88 64 79 / 10 10 50 20 HUTCHINSON 58 90 63 78 / 10 20 50 20 NEWTON 57 87 63 76 / 10 10 50 30 ELDORADO 58 86 65 77 / 30 10 50 40 WINFIELD-KWLD 59 88 66 79 / 20 10 50 20 RUSSELL 57 90 62 72 / 10 20 40 20 GREAT BEND 58 90 60 73 / 10 40 40 10 SALINA 58 89 65 77 / 10 10 50 30 MCPHERSON 57 89 63 77 / 10 10 50 20 COFFEYVILLE 57 85 68 78 / 30 30 50 70 CHANUTE 55 85 67 77 / 30 30 50 70 IOLA 54 84 68 76 / 30 30 50 70 PARSONS-KPPF 57 85 69 78 / 30 30 50 70 && .ICT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR KSZ032-033- 047>052-067-068-082-083-091-092. FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR KSZ032-033-047-048-050-067-082. &&
Hazardous weather outlook, Apr 25, 4:11 PM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 411 PM CDT FRI APR 25 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-262115- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 411 PM CDT FRI APR 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT VERY HIGH TO EXTREME GRASSLAND FIRE DANGER WILL AFFECT MUCH OF THE REGION THROUGH THE EARLY EVENING HOURS. FIRE DANGER WILL BE HIGHEST GENERALLY ALONG AND WEST OF THE KANSAS TURNPIKE. PLEASE REFER TO THE LATEST RED FLAG WARNING FOR ADDITIONAL INFORMATION. THERE IS A CHANCE FOR THUNDERSTORMS LATE TONIGHT ACROSS SOUTHEAST KANSAS. A FEW STRONG STORMS WITH DIME TO QUARTER SIZE HAIL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CHANCES FOR THUNDERSTORMS WILL INCREASE ACROSS CENTRAL AND SOUTH CENTRAL KANSAS BY LATE SATURDAY AFTERNOON AND EARLY EVENING ALONG A DRY-LINE. SEVERE SUPER-CELL STORMS ARE POSSIBLE...CAPABLE OF VERY LARGE HAIL UP TO BASEBALL SIZE... DESTRUCTIVE WINDS UP TO 70 MPH AND EVEN TORNADOES. THE GREATEST RISK IS EXPECTED TO BE ALONG AND WEST OF I-135. THE RISK FOR SEVERE STORMS MAY SHIFT AS FAR EAST AS THE KANSAS TURNPIKE DURING THE OVERNIGHT HOURS SATURDAY NIGHT. THE MAIN RISK WILL BE LARGE HAIL AND DAMAGING WINDS. THE DRY-LINE WILL SURGE EAST ON SUNDAY...WITH A CHANCE OF STRONG TO SEVERE STORMS SUNDAY AFTERNOON ACROSS THE FLINT HILLS AND SOUTHEAST KANSAS...MAINLY EAST OF THE KANSAS TURNPIKE. LARGE HAIL UP TO GOLFBALL SIZE...AND DAMAGING WINDS OF 70 MPH. WHILE A TORNADO IS POSSIBLE WITH THIS ACTIVITY THE ACTIVITY IS EXPECTED TO BECOME LINEAR QUICKLY WHICH WOULD DIMINISH THOSE CHANCES. VERY HIGH GRASSLAND FIRE DANGER IS EXPECTED ACROSS MOST OF THE AREA SATURDAY AFTERNOON...WITH EXTREME FIRE DANGER POSSIBLE ACROSS PORTIONS OF CENTRAL KANSAS. PLEASE REFER TO THE FIRE WEATHER WATCH FOR DETAILS. VERY HIGH TO EXTREME FIRE DANGER IS EXPECTED AGAIN ACROSS SOUTH CENTRAL AND CENTRAL KANSAS ON SUNDAY AFTERNOON. VERY HIGH GRASSLAND FIRE DANGER WILL REMAIN POSSIBLE ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS DURING THE AFTERNOON HOURS MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP BILLINGS WRIGHT
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 3:44 AM CDT | Fire Weather Watch | ICT | Barton, Ellsworth, Kingman, Lincoln, Reno, Rice and 1 more | 15 hr |
| Apr 25, 11:56 AM CDT | Red Flag Warning | ICT | Barton, Ellsworth, Harper, Harvey, Kingman, Lincoln and 8 more | 7 hr |
Nearby
Red Flag Warnings in Kansas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.